Format

Send to

Choose Destination
Curr Drug Saf. 2019 Mar 7. doi: 10.2174/1574886314666190307142111. [Epub ahead of print]

Significant Weight Loss In A Patient Taking Olmesartan: An Unusual Case Report.

Author information

1
Department of Internal Medicine, School of Medicine, University of Ioannina, Ioannina. Greece.

Abstract

OBJECTIVE:

Olmesartan-induced enteropathy consists a syndrome that mimics celiac disease both clinically and histologically. Cases of this entity have sporadically been reported since 2012 and are usually characterized by severe diarrhea and malabsorption, followed by significant weight loss.

CASE REPORT:

Herein, we report an uncommon case of this syndrome, where weight loss preceded several months the onset of gastrointestinal symptoms. Physicians should be aware of unexplained weight loss in patients taking olmesartan, as prompt discontinuation of the drug may prevent the deleterious consequences of malabsorption.

KEYWORDS:

enteropathy; olmesartan; weight loss

Supplemental Content

Full text links

Icon for Bentham Science Publishers Ltd.
Loading ...
Support Center